High Wind, Guadalupe Mountains of Culberson County
- When
- June 27, 9:26 AM MST to 8:52 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
A passing upper level trough resulted in high winds in the lower elevations of the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A passing upper level trough resulted in high winds in the lower elevations of the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 27, 5:22 AM MST, 4 hours 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
722 AM CDT Fri Jun 27 2014
.UPDATE...
Update to add isolated thunderstorms to the forecast this morning.
&&
.DISCUSSION...
Isolated thunderstorms continue to develop over the Permian Basin
early this morning, instigated by a weak shortwave trough traversing
the area. Do not expect much coverage, but due to the seemingly
random development, will add isolated thunderstorms over most of
west Texas through the morning. The rest of the forecast appears to
be in order, so will not make any more changes at this time.
&&
.PREV DISCUSSION... /ISSUED 502 AM CDT Fri Jun 27 2014/
AVIATION...
VFR conditions will prevail next 24 hours. Leeside sfc trough on
the Front Range will result in strong SW flow during the day,
backing to the south after 00Z. Forecast soundings develop a
widespread cu field by late morning/early afternoon, w/bases 7-11kft
agl. Convection will be possible late afternoon/evening on the
dryline at KMAF/KFST.
PREV DISCUSSION... /ISSUED 454 AM CDT Fri Jun 27 2014/
Currently, showers and thunderstorms are moving across the Trans
Pecos and Davis Mountains area. Winds are elevated across the area
this morning with a low-level jet moving overhead. An upper trough
is moving toward the central conus this afternoon with a dryline
developing across the CWA. A surface trough will develop across
the Texas and Oklahoma panhandles this afternoon. Storms are
expected to develop across the dryline. The NAM12 is showing CAPE
values over 3000 J/Kg over the eastern Permian Basin and 0-6 km
bulk shear values of 30 to 40 kts over eastern and central
sections of the CWA. A shortwave will be moving over/near the area
so upper lift will be enhanced and mid-level lapse rates will be
good. Due to these factors, storms have the potential to become
severe with large hail and damaging winds being the main threats.
Temperatures this afternoon will be slightly above normal values
as downsloping occurs on the backside of the dryline with westerly
winds.
The upper trough will move across the central conus on Saturday with
another dryline present across the area. Storms will again be
possible along this dryline during the afternoon. Temperatures on
Saturday will be even warmer than those on Friday and 850 mb
temperatures increase over the area. Mostly zonal flow will be over
the region on Sunday with a dryline still present so storms will be
possible during the day. Upper level ridging will begin to develop
over the region toward the middle of next week so storm chances will
decrease. Temperatures will cool to around normal values this time
next week as the lee surface trough develops further north and west
of the area.
FIRE WEATHER...
Leeside troughing on the Front Range today will induce moderate SW
flow across West Texas/SE NM, sharpening up a dryline during the
afternoon extending from the Western Low Rolling Plains south into
the Big Bend Area. West of this feature, RH's will drop to around
10% across the Guadalupe Mtns and much of SE NM. Forecast soundings
for KCNM and KGDP mix out to around 625mb, where SW-W winds of
20-30kts are forecast. Combined w/very high to extreme fire danger,
critical fire wx conditions are expected across the Guadalupes and SE
NM today.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 97 70 101 71 / 30 30 10 10
BIG SPRING TX 97 74 99 75 / 20 20 10 10
CARLSBAD NM 102 68 102 68 / 10 0 0 10
DRYDEN TX 97 75 97 74 / 20 20 10 10
FORT STOCKTON TX 99 73 100 74 / 30 30 10 10
GUADALUPE PASS TX 95 69 96 69 / 0 0 0 0
HOBBS NM 99 67 101 67 / 20 10 10 10
MARFA TX 93 60 95 61 / 10 10 10 10
MIDLAND INTL AIRPORT TX 97 74 100 75 / 30 30 10 10
ODESSA TX 97 73 100 72 / 30 30 10 10
WINK TX 102 73 104 74 / 20 20 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from 1 PM this afternoon to 8 PM MDT this
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
TX...RED FLAG WARNING from 1 PM this afternoon to 8 PM MDT this
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 319 AM CDT FRI JUN 27 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-280830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 319 AM CDT FRI JUN 27 2014 /219 AM MDT FRI JUN 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHWEST WINDS...AND WARM AND DRY CONDITIONS WILL FAVOR FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON AND EVENING. A RED FLAG WARNING IS IN EFFECT. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG A DRYLINE STRETCHING FROM THE WESTERN LOW ROLLING PLAINS TO THE BIG BEND THIS AFTERNOON AND EVENING. SOME STORMS COULD BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516959, 516958.